MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. ULTRASONIC PROBE

OLYMPUS MEDICAL SYSTEMS CORP. ULTRASONIC PROBE
Model Number UM-S20-17S
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/27/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device referenced in this report has not been returned to olympus for evaluation.The definitive cause of the user's experience cannot be determined at this time.The investigation is ongoing.This report will be updated upon completion of the investigation or upon receipt of additional relevant information.This report has been reported by the importer on mdr# 2951238-2021-00411.
 
Event or Problem Description
It is reported by the customer, an unspecified procedure was performed using an ultrasonic probe.The procedure went great.Once the probe was removed from the patient it was taken to the reprocessing room, where it was noticed that the radial transducer (tip) was missing from the probe.The probe is stretched about 12 inches longer than their new one, and is much thinner.The sheath that the transducer sits in is not broken.An x-ray was performed on the patient and the transducer was not seen inside the patient.The customer confirmed there was no harm to the patient.Additional details regarding the patient and event have been requested.At this time, no additional information has been provided.
 
Additional Manufacturer Narrative
This report is being updated to provide investigation findings.New information is reported in d8, h4, h6, and h10.The device history record (dhr) for the complaint device has been reviewed and it is confirmed that the device met all design and quality specification when it was shipped.The investigation is based on information provided by the customer.The device was not returned to olympus for evaluation, therefore, the user's complaint of missing ultrasound probe and stretched sheath could not be confirmed.The definitive cause of the user's experience could not be determined.

Brand Name
ULTRASONIC PROBE
Common Device Name
ULTRASONIC PROBE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
Manufacturer Contact
kazutaka matsumoto
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8-507
JA   192-8507
426425177
MDR Report Key12503527
Report Number8010047-2021-12028
Device Sequence Number3375813
Product Code ITX
UDI-Device Identifier04953170241000
UDI-Public04953170241000
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K982323
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 11/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberUM-S20-17S
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/30/2021
Supplement Date Received by Manufacturer10/25/2021
Initial Report FDA Received Date09/21/2021
Supplement Report FDA Received Date11/08/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/05/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown